MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-352
Medical Device Problem Codes Sticking (1597); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that, as the scrub nurse peeled back the top film layer of the exeter stem package, the sterile packaging layer underneath was bonded to the top layer.The surgeon chose not to use this implant in case sterility had been breached.Another device was used to complete the case.
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving an exeter stem was reported.The packaging issue of the exeter stem was confirmed following return of the device.Device evaluation and results: visual inspection of the returned device was carried out."all the packaging components and the stem were returned for evaluation.The inner tyvek and the outer tyvek are stuck together.The inner tyvek was not correctly centered and goes on the external sealing flange." medical records received and evaluation: no medical records were received for review with a clinical consultant.No adverse consequences to the patient were noted.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: nc has been raised to investigate the event.The investigation concluded that "the inner tyvek and the outer are stuck together because the inner tyvek was not correctly centered and goes on the external sealing flange.The inner tyvek was not correctly positioned due to human error, it is an isolated case.".
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6755404
Report Number0002249697-2017-02342
Device Sequence Number16173372
Product Code LPH
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Catalogue Number0580-1-352
Device Lot NumberG7035249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;